MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI OFFSET CUP POS/IMP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MI OFFSET CUP POS/IMP TIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71364071
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: (b)(4).
 
Event or Problem Description
It was reported that during a thr, one mi offset cup pos/imp tip broke.No pieces fell into patient.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MI OFFSET CUP POS/IMP TIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15787097
Report Number1020279-2022-04770
Device Sequence Number5528537
Product Code LXH
UDI-Device Identifier03596010493255
UDI-Public03596010493255
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71364071
Device Catalogue Number71364071
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown